Alert archive / Arkansas / Areal Flood Warnings in 2021

Areal Flood Warning 3, NWS Jackson, MS

March 1, 2021Ashley County, Chicot County, Arkansas

NWS Jackson, MS issued this areal flood warning at Mar 1, 2021, 5:03 PM CST for Ashley County, Chicot County, Arkansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2021, 5:03 PM CST (23:03 UTC)
Expired
Mar 1, 2021, 8:53 PM CST
In force
4 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Ashley County, AR, Chicot County, AR

The radar

The Jackson/Brandon,MS radar (KDGX), 173 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
504 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
222 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

364 
WGUS44 KJAN 012303
FLWJAN

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Jackson MS
503 PM CST Mon Mar 1 2021

ARC003-017-020500-
/O.NEW.KJAN.FA.W.0003.210301T2303Z-210302T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley AR-Chicot AR-
503 PM CST Mon Mar 1 2021

The National Weather Service in Jackson has issued a

* Flood Warning for...
  Ashley County in southeastern Arkansas...
  Chicot County in southeastern Arkansas...

* Until 1100 PM CST.

* At 503 PM CST, emergency management reported some low lying areas 
  including fields and county roads were flooded or had ponded water 
  due to continued light to moderate rainfall. Flooding is already 
  occurring in parts of the warned area. Between 1 and 1.5 inches of 
  rain have fallen over the last day, and steady light to moderate 
  rain will continue for the next few hours.

Some locations that will experience flooding include...
  Crossett, Hamburg, Lake Village, Dermott, Eudora, Wilmot, North 
  Crossett, West Crossett, Portland, Montrose, Parkdale, Fountain 
  Hill, Snyder, Berlin, Mcmillan Corner, Chicot Junction and Old 
  Milo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report flooding to your local law enforcement agency when you 
can do so safely.

&&

LAT...LON 3339 9146 3356 9145 3356 9123 3344 9124
      3345 9112 3344 9112 3340 9121 3338 9117
      3345 9106 3335 9114 3327 9104 3314 9109
      3311 9120 3300 9117 3301 9207 3310 9214
      3340 9199

$$

NF
1 follow-up statement
407 
WGUS84 KJAN 020253
FLSJAN

Flood Statement
National Weather Service Jackson MS
853 PM CST Mon Mar 1 2021

ARC003-017-020303-
/O.CAN.KJAN.FA.W.0003.000000T0000Z-210302T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashley AR-Chicot AR-
853 PM CST Mon Mar 1 2021

...FLOOD WARNING IS CANCELLED FOR ASHLEY AND CHICOT COUNTIES...

The heavier rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3339 9146 3356 9145 3356 9123 3344 9124
      3345 9112 3344 9112 3340 9121 3338 9117
      3345 9106 3335 9114 3327 9104 3314 9109
      3311 9120 3300 9117 3301 9207 3310 9214
      3340 9199

$$

NF

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this areal flood warning went out at Mar 1, 2:33 PM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Mar 1, 2:33 PM CST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
233 PM CST Mon Mar 1 2021

.DISCUSSION...

Tonight and Tomorrow:

A surface cold front has cleared the area early this afternoon
with northerly winds and low-level cold air advection observed at
all reporting sites. Persistent southwest flow aloft and
continued isentropic upglide will foster showers and light rain
across the area heading into the evening hours. By tonight, a
closed low will slide across the Southern Plains and then through
the Lower Mississippi Valley tomorrow. Surface cyclogenesis is
progged to occur along the Louisiana coast as height falls
overspread the stalled frontal boundary. Increasing large scale
forcing for ascent will overspread the area and allow for
widespread rainfall to blossom during the early morning hours and
lasting through the day. Rainfall totals will generally range from
1-1.5" with the highest totals along and southeast of the Natchez
Trace corridor. Soils over the Delta remain completely saturated
from multiple rounds of rainfall with areal flooding reported this
morning. As such, it won't take much additional rainfall to result
in a continuation of flooding. A limited threat area has been
added to the HWO/graphics for areal flooding across the Delta with
limited QPF and long duration non-convective rainfall rates
precluding a greater flood threat. Temperatures will be raw with
overnight lows dropping into the low to upper 40s and then
struggling to rise during the day owing to expansive rainfall and
low-level cold advection. Afternoon highs will likely remain in
the mid to upper 40s north of the Hwy 84 corridor with low 50s
across Hwy 98 corridor. /TW/

Tuesday night through the week...

The surface low and upper trough will be moving east of the region
by Tuesday night. Rain will linger some in the east perhaps during
the evening before moving east out of the region. High pressure at
the surface and upper ridging aloft will prevail across the region
through much of the week. Another upper level trough will swing
through the region late in the week, around Friday. This will drop
south across the ArkLaMiss Friday into Friday night and bring some
light rain to the region. Dry weather will return with high pressure
resuming across the region. Temperatures during the period will be
mild with highs mainly in the 50s and 60s with lows in the 30s and
40s. /28/

&&

.AVIATION...
18Z TAF discussion:

A mix of sub-VFR conditions will prevail at all terminals through
the TAF period as a stretch of active weather continues across the
area. Showers and light rain will linger today with reductions in
visibility likely beneath any heavier showers. Ceilings will also
vary from VFR to IFR. Heading into tonight and tomorrow, another
round of widespread rainfall will move into the area. This will
result in widespread reductions in both visibility and ceilings.
Winds will remain out of the north around 10-15kts with a few
gusts of 20-25kts possible, primarily through the afternoon hours.
/TW/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       44  48  38  58 / 100 100  11   0
Meridian      44  48  40  58 /  95 100  44   0
Vicksburg     45  48  37  58 / 100  99   3   0
Hattiesburg   49  53  40  59 /  81  99  30   0
Natchez       47  50  38  58 / 100  99   3   0
Greenville    43  45  36  57 /  77  96   1   0
Greenwood     43  47  37  58 /  76  99  12   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

TW/28
Hazardous weather outlook, Mar 1, 2:43 PM CST, 2 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
243 PM CST Mon Mar 1 2021

ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-022045-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Bolivar-
Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey-
243 PM CST Mon Mar 1 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Tuesday

FLOODING
THREAT...Limited
TIMING...Tonight through Tuesday

Areal flooding will be possible late this afternoon through
tomorrow across portions of the Delta as another round of rainfall
moves in with already saturated soils. Many ditches and drainage
areas are already filled to capacity. Roads that are low lying
and/or experience poor drainage may become covered in water.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

LAZ015-016-023>026-MSZ026>033-036>039-042>066-072>074-022045-
Richland-Madison LA-Franklin LA-Catahoula-Tensas-Concordia-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba-
Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-
Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
243 PM CST Mon Mar 1 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, north central Mississippi,
northeast Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Tuesday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday night through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

1

&&

...HAZARD LEGEND...

*FLOODING*
Extreme...Confident in significant flooding.
Significant...Significant flooding possible.
Elevated...Confident in flooding.
Limited...Flooding possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FLOODING ISSUES...

Current Watches and Warnings...
   https://www.weather.gov/jan/safe_HeavyRain

Observed Precipitation Images...
   https://www.weather.gov/jan/precipmaps

River Forecast Center...
   https://www.weather.gov/lmrfc/
Significant River Flood Outlook...
   https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html
Day 1 through 3 Excessive Rainfall...
   https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml
Excessive Rainfall Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpferd.html
Day 1 through 7 QPF...
   https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml
QPF Discussion...
   https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html

In the hours before

Local storm report, Mar 1, 2:22 PM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
222 PM CST MON MAR 1 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 AM     FLOOD            1 NE CLEVELAND          33.75N 90.72W
03/01/2021                   BOLIVAR            MS   EMERGENCY MNGR

            A FEW ROADS WERE FLOODED IN THE COUNTY.

0800 AM     FLOOD            2 N EUDORA              33.15N 91.26W
03/01/2021                   CHICOT             AR   EMERGENCY MNGR

            SEVERAL ROADS WERE FLOODED ACROSS THE
            COUNTY.

&&

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 8:45 AM CSTAreal Flood WarningJANAshley, Chicot3 hr
Mar 1, 12:16 PM CSTRiver Flood AdvisoryJANChicot24 days

Nearby

Areal Flood Warnings in Arkansas, 2021Every areal flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.